This is the end of my second week on shift. I only have one negative item to report. I heard a workmate of mine (although not in my department and not someone I often work with) refer to me in a distinctly derogatory fashion based entirely on the fact that I am transexual. There was a closed door between us at the time so perhaps I wasn't supposed to hear, but who knows. The head of our Human Resources Department has requested that such instances are reported instantly but I fear that this will make my re-integration into the workforce harder, not easier so my feelings on the matter are that it should be forgotten. Fortunately this is an isolated incident and although I can tell from their body language that some of my workmates are uncomfortable with or even antagonistic to my presence I have been subjected to no other abuse. In fact the vast majority of those I work with, including everybody in my department have been as friendly as they ever were.
I used my new passport this week. I travelled to France to run a formation tester which in the end was cancelled before I got to rig up on the well. I did not compromise, in terms of dress or deportment. I was not tempted to pretend to be male for the journey. I was nervous of passing through customs, having heard of the horror stories of others but in the event the officers at border control actually paid less attention to me than they did before. I stayed in a small hotel in Arcis-sur-Aube called the Hotel du Pont de Chalons which is worthy of mention because of the kindness and courtesy of the staff. I will use it again if I am in the area in the future.
I have been asked by a workmate what effect the hormones I am taking will have. I think this is a fair question, so I will answer it here.
I am using 100 microgram oestradiol patches (Estradot) which I change every 3 days. The known side effects are, the blockage of Testosterone function, decreased sperm production, low libido, breast developement, softening and feminising of facial features, movement of fat deposits from the stomach area to the hips and thighs, possible increase in blood pressure, an increased risk of deep vein thrombosis which comes with blood pressure increases and an increased risk of breast cancer, which comes with breast developement. Most of these symptoms are, from my point of view desirable. My blood pressure was unusually low before I started the hormone treatment, therfore the effect of the hormones is likely to bring my blood pressure up to a more normal level not to send it to a dangerously high level. Of course, I think the risks are worth taking otherwise I would not have started